# SDR DLM88040892

- Difficulty date: September 16, 2004
- Submitted: September 24, 2004
- Operation: Air carrier
- Aircraft: N943DL
- Make and model: Doug MD-88
- Aircraft serial: 49816
- Aircraft time: 41,394 hours, 32,500 cycles
- Engine: Pwa JT8D219
- Engine time: 33,351 hours, 25,680 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Bird Ingestion
- Location: Nr 1
- Part time: 33,351 hours, 25,680 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: C, B
- Precautionary procedure: A

## Discrepancy

ACRID SMELL IN COCKPIT AND CABIN SHORTLY AFTER TAKEOFF IN DCA.  SMELL WORSENED ACCORDING TO FLT ATTENDANTS.  DIVERTED TO IAD.  FLT CREW DISCOVERED BIRD REMAINS ON STATOR BLADES OF LEFT ENGINE INTAKE ABOUT 6 ABOVE BULLET NOSE.  NO APPARENT DAMAGE TO FN BLADES.  SMELL HAD BEGUN TO DISSIPATE DURING DESCENT.  PERFORMED BIRD STRIKE INSP. 05-51-08 NO DEFECTS NOTED.  CLEAN STATOR VANE AND INSPECTED ENG, RAN ENGINE AND A/C PACKS, NO ODORS OR SMELLS PRESENT, ENGINE RUN NORMAL.
